• Previous Article
    A remark on local well-posedness for nonlinear Schrödinger equations with power nonlinearity-an alternative approach
  • CPAA Home
  • This Issue
  • Next Article
    Some Remarks on regularity criteria of Axially symmetric Navier-Stokes equations
May  2019, 18(3): 1351-1358. doi: 10.3934/cpaa.2019065

Nonlinear wave equation with both strongly and weakly damped terms: Supercritical initial energy finite time blow up

1. 

College of Science, Harbin Engineering University, 150001, China

2. 

College of Computer Science and Technology, Harbin Engineering University, 150001, China

3. 

Department of Mathematics, University of Texas, Arlington, TX 76019, USA

* Corresponding author

Received  June 2018 Revised  September 2018 Published  November 2018

Fund Project: The first author was supported by the National Natural Science Foundation of China (11801114), the Heilongjiang Postdoctoral Foundation (LBH-Z15036), the China Scholarship Council (201706685064), the Fundamental Research Funds for the Central Universities. The second author was supported by the National Natural Science Foundation of China (11871017), the China Postdoctoral Science Foundation (2013M540270), the Fundamental Research Funds for the Central Universities.

By introducing a new increasing auxiliary function and employing the adapted concavity method, this paper presents a finite time blow up result of the solution for the initial boundary value problem of a class of nonlinear wave equations with both strongly and weakly damped terms at supercritical initial energy level.

Citation: Yanbing Yang, Runzhang Xu. Nonlinear wave equation with both strongly and weakly damped terms: Supercritical initial energy finite time blow up. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1351-1358. doi: 10.3934/cpaa.2019065
References:
[1]

B. Bilgin and V. Kalantarov, Blow up of solutions to the initial boundary value problem for quasilinear strongly damped wave equations, J. Math. Anal. Appl., 403 (2013), 89-94.  doi: 10.1016/j.jmaa.2013.01.056.  Google Scholar

[2]

L. Bociu and I. Lasiecka, Local Hadamard well-posedness for nonlinear wave equations with supercritical sources and damping, J. Differential Equations, 249 (2010), 654-683.  doi: 10.1016/j.jde.2010.03.009.  Google Scholar

[3]

H. Chen and G. Liu, Well-posedness for a class of Kirchhoff equations with damping and memory terms, IMA J. Appl. Math., 80 (2015), 1808-1836.  doi: 10.1093/imamat/hxv018.  Google Scholar

[4]

F. Gazzola and M. Squassina, Global solutions and finite time blow up for damped semilinear wave equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 23 (2006), 185-207.  doi: 10.1016/j.anihpc.2005.02.007.  Google Scholar

[5]

S. Gerbi and B. Said-Houari, Exponential decay for solutions to semilinear damped wave equation, Discrete Contin. Dyn. Syst. Ser. S, 5 (2012), 559-566.  doi: 10.3934/dcdss.2012.5.559.  Google Scholar

[6]

S. Gerbi and B. Said-Houari, Global existence and exponential growth for a viscoelastic wave equation with dynamic boundary conditions, Adv. Nonlinear Anal., 2 (2013), 163-193.   Google Scholar

[7]

P. Graber and B. Said-Houari, Existence and asymptotic behavior of the wave equation with dynamic boundary conditions, Appl. Math. Optim., 66 (2012), 81-122.  doi: 10.1007/s00245-012-9165-1.  Google Scholar

[8]

G. Liu and S. Xia, Global existence and finite time blow up for a class of semilinear wave equations on R-N, Comput. Math. Appl., 70 (2015), 1345-1356.  doi: 10.1016/j.camwa.2015.07.021.  Google Scholar

[9]

Y. Liu and R. Xu, A class of fourth order wave equations with dissipative and nonlinear strain terms, J. Differential Equations, 244 (2008), 200-228.  doi: 10.1016/j.jde.2007.10.015.  Google Scholar

[10]

G. Philippin, Lower bounds for blow-up time in a class of nonlinear wave equations, Z. Angew. Math. Phys., 66 (2015), 129-134.  doi: 10.1007/s00033-014-0400-2.  Google Scholar

[11]

B. Said-Houari, Global nonexistence of positive initial-energy solutions of a system of nonlinear wave equations with damping and source terms, Differential Integral Equations, 23 (2010), 79-92.   Google Scholar

[12]

J. Shen, Y. Yang, S. Chen and R. Xu, Finite time blow up of fourth-order wave equations with nonlinear strain and source terms at high energy level, Internat. J. Math., 24 (2013), 1350043. doi: 10.1142/S0129167X13500432.  Google Scholar

[13]

H. Song and D. Xue, Blow up in a nonlinear viscoelastic wave equation with strong damping, Nonlinear Anal., 19 (2014), 245-251.  doi: 10.1016/j.na.2014.06.012.  Google Scholar

[14]

H. Song and C. Zhong, Blow-up of solutions of a nonlinear viscoelastic wave equation, Nonlinear Anal. Real World Appl., 11 (2010), 3877-3883.  doi: 10.1016/j.nonrwa.2010.02.015.  Google Scholar

[15]

Y. Wang, A sufficient condition for finite time blow up of the nonlinear Klein-Gordon equations with arbitrarily positive initial energy, Proc. Amer. Math. Soc., 136 (2008), 3477-3482.  doi: 10.1090/S0002-9939-08-09514-2.  Google Scholar

[16]

Y. Wang, Non-existence of global solutions of a class of coupled non-linear Klein-Gordon equations with non-negative potentials and arbitrary initial energy, IMA J. Appl. Math., 74 (2009), 392-415.  doi: 10.1093/imamat/hxp004.  Google Scholar

[17]

T. Wick, Flapping and contact FSI computations with the fluid-solid interface-tracking/interface-capturing technique and mesh adaptivity, Comput. Mech., 53 (2014), 29-43.  doi: 10.1007/s00466-013-0890-3.  Google Scholar

[18]

R. Xu, Initial boundary value problem for semilinear hyperbolic equations and parabolic equations with critical initial data, Quart. Appl. Math., 68 (2010), 459-468.   Google Scholar

[19]

R. Xu and Y. Yang, Global existence and asymptotic behaviour of solutions for a class of fourth order strongly damped nonlinear wave equations, Quart. Appl. Math., 71 (2013), 401-415.  doi: 10.1090/s0033-569x-2012-01295-6.  Google Scholar

[20]

R. XuY. Yang and Y. Liu, Global well-posedness for strongly damped viscoelastic wave equation, Appl. Anal., 92 (2013), 138-157.  doi: 10.1080/00036811.2011.601456.  Google Scholar

[21]

R. XuY. YangB. LiuJ. Shen and S. Huang, Global existence and blowup of solutions for the multidimensional sixth-order "good" Boussinesq equation, Z. Angew. Math. Phys., 66 (2015), 955-976.  doi: 10.1007/s00033-014-0459-9.  Google Scholar

[22]

X. ZhuF. Li and T. Rong, Global existence and blow up of solutions to a class of pseudo-parabolic equations with an exponential source, Commun. Pure Appl. Anal., 14 (2015), 2465-2485.  doi: 10.3934/cpaa.2015.14.2465.  Google Scholar

show all references

References:
[1]

B. Bilgin and V. Kalantarov, Blow up of solutions to the initial boundary value problem for quasilinear strongly damped wave equations, J. Math. Anal. Appl., 403 (2013), 89-94.  doi: 10.1016/j.jmaa.2013.01.056.  Google Scholar

[2]

L. Bociu and I. Lasiecka, Local Hadamard well-posedness for nonlinear wave equations with supercritical sources and damping, J. Differential Equations, 249 (2010), 654-683.  doi: 10.1016/j.jde.2010.03.009.  Google Scholar

[3]

H. Chen and G. Liu, Well-posedness for a class of Kirchhoff equations with damping and memory terms, IMA J. Appl. Math., 80 (2015), 1808-1836.  doi: 10.1093/imamat/hxv018.  Google Scholar

[4]

F. Gazzola and M. Squassina, Global solutions and finite time blow up for damped semilinear wave equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 23 (2006), 185-207.  doi: 10.1016/j.anihpc.2005.02.007.  Google Scholar

[5]

S. Gerbi and B. Said-Houari, Exponential decay for solutions to semilinear damped wave equation, Discrete Contin. Dyn. Syst. Ser. S, 5 (2012), 559-566.  doi: 10.3934/dcdss.2012.5.559.  Google Scholar

[6]

S. Gerbi and B. Said-Houari, Global existence and exponential growth for a viscoelastic wave equation with dynamic boundary conditions, Adv. Nonlinear Anal., 2 (2013), 163-193.   Google Scholar

[7]

P. Graber and B. Said-Houari, Existence and asymptotic behavior of the wave equation with dynamic boundary conditions, Appl. Math. Optim., 66 (2012), 81-122.  doi: 10.1007/s00245-012-9165-1.  Google Scholar

[8]

G. Liu and S. Xia, Global existence and finite time blow up for a class of semilinear wave equations on R-N, Comput. Math. Appl., 70 (2015), 1345-1356.  doi: 10.1016/j.camwa.2015.07.021.  Google Scholar

[9]

Y. Liu and R. Xu, A class of fourth order wave equations with dissipative and nonlinear strain terms, J. Differential Equations, 244 (2008), 200-228.  doi: 10.1016/j.jde.2007.10.015.  Google Scholar

[10]

G. Philippin, Lower bounds for blow-up time in a class of nonlinear wave equations, Z. Angew. Math. Phys., 66 (2015), 129-134.  doi: 10.1007/s00033-014-0400-2.  Google Scholar

[11]

B. Said-Houari, Global nonexistence of positive initial-energy solutions of a system of nonlinear wave equations with damping and source terms, Differential Integral Equations, 23 (2010), 79-92.   Google Scholar

[12]

J. Shen, Y. Yang, S. Chen and R. Xu, Finite time blow up of fourth-order wave equations with nonlinear strain and source terms at high energy level, Internat. J. Math., 24 (2013), 1350043. doi: 10.1142/S0129167X13500432.  Google Scholar

[13]

H. Song and D. Xue, Blow up in a nonlinear viscoelastic wave equation with strong damping, Nonlinear Anal., 19 (2014), 245-251.  doi: 10.1016/j.na.2014.06.012.  Google Scholar

[14]

H. Song and C. Zhong, Blow-up of solutions of a nonlinear viscoelastic wave equation, Nonlinear Anal. Real World Appl., 11 (2010), 3877-3883.  doi: 10.1016/j.nonrwa.2010.02.015.  Google Scholar

[15]

Y. Wang, A sufficient condition for finite time blow up of the nonlinear Klein-Gordon equations with arbitrarily positive initial energy, Proc. Amer. Math. Soc., 136 (2008), 3477-3482.  doi: 10.1090/S0002-9939-08-09514-2.  Google Scholar

[16]

Y. Wang, Non-existence of global solutions of a class of coupled non-linear Klein-Gordon equations with non-negative potentials and arbitrary initial energy, IMA J. Appl. Math., 74 (2009), 392-415.  doi: 10.1093/imamat/hxp004.  Google Scholar

[17]

T. Wick, Flapping and contact FSI computations with the fluid-solid interface-tracking/interface-capturing technique and mesh adaptivity, Comput. Mech., 53 (2014), 29-43.  doi: 10.1007/s00466-013-0890-3.  Google Scholar

[18]

R. Xu, Initial boundary value problem for semilinear hyperbolic equations and parabolic equations with critical initial data, Quart. Appl. Math., 68 (2010), 459-468.   Google Scholar

[19]

R. Xu and Y. Yang, Global existence and asymptotic behaviour of solutions for a class of fourth order strongly damped nonlinear wave equations, Quart. Appl. Math., 71 (2013), 401-415.  doi: 10.1090/s0033-569x-2012-01295-6.  Google Scholar

[20]

R. XuY. Yang and Y. Liu, Global well-posedness for strongly damped viscoelastic wave equation, Appl. Anal., 92 (2013), 138-157.  doi: 10.1080/00036811.2011.601456.  Google Scholar

[21]

R. XuY. YangB. LiuJ. Shen and S. Huang, Global existence and blowup of solutions for the multidimensional sixth-order "good" Boussinesq equation, Z. Angew. Math. Phys., 66 (2015), 955-976.  doi: 10.1007/s00033-014-0459-9.  Google Scholar

[22]

X. ZhuF. Li and T. Rong, Global existence and blow up of solutions to a class of pseudo-parabolic equations with an exponential source, Commun. Pure Appl. Anal., 14 (2015), 2465-2485.  doi: 10.3934/cpaa.2015.14.2465.  Google Scholar

Table 1.  Obtained results and open problems for problem (1)-(3)
Global existence Asymptotic behavior Blow up
Subcritical initial energy $E(0)<d$ Reference [4] Reference [4] Reference [4]
Critical initial energy $E(0)=d$ Reference [4] Reference [4] Reference [4]
Supercritical initial energy $E(0)>d$ Open problem Open problem $\omega=0$, $\mu>0$
$\omega=0$, $\mu=0$
Reference [4]
$\omega>0$, $\mu>0$
$\omega>0$, $\mu=0$
$\omega=0$, $\mu>0$
$\omega=0$, $\mu=0$
Present paper
Global existence Asymptotic behavior Blow up
Subcritical initial energy $E(0)<d$ Reference [4] Reference [4] Reference [4]
Critical initial energy $E(0)=d$ Reference [4] Reference [4] Reference [4]
Supercritical initial energy $E(0)>d$ Open problem Open problem $\omega=0$, $\mu>0$
$\omega=0$, $\mu=0$
Reference [4]
$\omega>0$, $\mu>0$
$\omega>0$, $\mu=0$
$\omega=0$, $\mu>0$
$\omega=0$, $\mu=0$
Present paper
[1]

Hui Yang, Yuzhu Han. Initial boundary value problem for a strongly damped wave equation with a general nonlinearity. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021019

[2]

Amru Hussein, Martin Saal, Marc Wrona. Primitive equations with horizontal viscosity: The initial value and The time-periodic problem for physical boundary conditions. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3063-3092. doi: 10.3934/dcds.2020398

[3]

Fritz Gesztesy, Helge Holden, Johanna Michor, Gerald Teschl. The algebro-geometric initial value problem for the Ablowitz-Ladik hierarchy. Discrete & Continuous Dynamical Systems, 2010, 26 (1) : 151-196. doi: 10.3934/dcds.2010.26.151

[4]

Masahiro Ikeda, Ziheng Tu, Kyouhei Wakasa. Small data blow-up of semi-linear wave equation with scattering dissipation and time-dependent mass. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021011

[5]

Bouthaina Abdelhedi, Hatem Zaag. Single point blow-up and final profile for a perturbed nonlinear heat equation with a gradient and a non-local term. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021032

[6]

Asato Mukai, Yukihiro Seki. Refined construction of type II blow-up solutions for semilinear heat equations with Joseph–Lundgren supercritical nonlinearity. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021060

[7]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[8]

Woocheol Choi, Youngwoo Koh. On the splitting method for the nonlinear Schrödinger equation with initial data in $ H^1 $. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3837-3867. doi: 10.3934/dcds.2021019

[9]

Pengyan Ding, Zhijian Yang. Well-posedness and attractor for a strongly damped wave equation with supercritical nonlinearity on $ \mathbb{R}^{N} $. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1059-1076. doi: 10.3934/cpaa.2021006

[10]

Chloé Jimenez. A zero sum differential game with correlated informations on the initial position. A case with a continuum of initial positions. Journal of Dynamics & Games, 2021  doi: 10.3934/jdg.2021009

[11]

Jiacheng Wang, Peng-Fei Yao. On the attractor for a semilinear wave equation with variable coefficients and nonlinear boundary dissipation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021043

[12]

Shiwen Niu, Hongmei Cheng, Rong Yuan. A free boundary problem of some modified Leslie-Gower predator-prey model with nonlocal diffusion term. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021129

[13]

Emanuela R. S. Coelho, Valéria N. Domingos Cavalcanti, Vinicius A. Peralta. Exponential stability for a transmission problem of a nonlinear viscoelastic wave equation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021055

[14]

Vaibhav Mehandiratta, Mani Mehra, Günter Leugering. Existence results and stability analysis for a nonlinear fractional boundary value problem on a circular ring with an attached edge : A study of fractional calculus on metric graph. Networks & Heterogeneous Media, 2021, 16 (2) : 155-185. doi: 10.3934/nhm.2021003

[15]

Xiaozhong Yang, Xinlong Liu. Numerical analysis of two new finite difference methods for time-fractional telegraph equation. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3921-3942. doi: 10.3934/dcdsb.2020269

[16]

Marita Holtmannspötter, Arnd Rösch, Boris Vexler. A priori error estimates for the space-time finite element discretization of an optimal control problem governed by a coupled linear PDE-ODE system. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021014

[17]

Yumi Yahagi. Construction of unique mild solution and continuity of solution for the small initial data to 1-D Keller-Segel system. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021099

[18]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[19]

Hong Yi, Chunlai Mu, Guangyu Xu, Pan Dai. A blow-up result for the chemotaxis system with nonlinear signal production and logistic source. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2537-2559. doi: 10.3934/dcdsb.2020194

[20]

Jinye Shen, Xian-Ming Gu. Two finite difference methods based on an H2N2 interpolation for two-dimensional time fractional mixed diffusion and diffusion-wave equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021086

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (378)
  • HTML views (362)
  • Cited by (3)

Other articles
by authors

[Back to Top]